Primary CNS Post Transplant Lymphoproliferative Disorder: A rare diagnosis after pancreas transplant
AAPA ePoster library. Jones M. 05/17/17; 180548; 225
Megan Jones
Megan Jones
Login now to access Regular content available to all registered users.
Abstract
Rate & Comment (0)
Abstract Headaches and neurological changes such as blurry vision, tremors, seizures and altered mental status can be a result of Prograf (Tacrolimus) toxicity. MR imaging of the patient's brain can rule out Posterior Reversible Encephalopathy Syndrome (PRES) and reveal other etiologies for the patient's symptoms. Post-transplant lymphoproliferative disorder (PTLD) is an uncommon complication related to immunosuppression after solid organ transplant. However, retrospective studies have shown that pancreas transplant recipients have a higher incidence of CNS involvement than other solid organ transplants. Primary CNS involvement is serious complication with a 3-year survival rate of approximately 9% (2). Case A 41-year old female with a history of Trisomy 21 and Type 1 Diabetes Mellitus, is status post Pancreas re-transplant 4 months prior. She presented to an outpatient clinic appointment with a 7 day history of decreased appetite, nausea, and occasional emesis. She also reported a 3 day history of a continuous headache, vertigo and unsteady gait. She reported compliance with all of her anti-rejection medications and was tolerating oral hydration. History The patient underwent Pancreas transplant in 2004 and suffered refractory antibody-mediated rejection which resulted in allograft loss. She became highly sensitized after her first transplant with a Panel Reactive Antibody (PRA) of 100%. She underwent re-transplant in February of 2016. She was Epstein-Barr Virus IgG positive prior to transplant. Her postoperative course was complicated by a rash on her face and hands 3 months after transplant. A biopsy revealed lichenoid graft-versus-host disease. Despite this, in the months following her re-transplant, her allograft synthetic function remained excellent. Physical Examination During a routine clinic follow up, the patient was found to be hypotensive with a blood pressure of 86/53 mmHg. Her pupils were equal and reactive. There was a bilateral upper extremity tremor noted. No cranial nerve defects noted. She was afebrile with a temperature of 37C. During her neurologic evaluation on admission, she was noted to have nystagmus; mild dysmetria in the right upper extremity; and spasticity with increased tone of the left lower extremity. She required the assistance of a walker due to her new-onset instability. Laboratory / Radiologic Findings The patient's Hemoglobin was stable, yet low due to chronic anemia at 10...
Abstract Headaches and neurological changes such as blurry vision, tremors, seizures and altered mental status can be a result of Prograf (Tacrolimus) toxicity. MR imaging of the patient's brain can rule out Posterior Reversible Encephalopathy Syndrome (PRES) and reveal other etiologies for the patient's symptoms. Post-transplant lymphoproliferative disorder (PTLD) is an uncommon complication related to immunosuppression after solid organ transplant. However, retrospective studies have shown that pancreas transplant recipients have a higher incidence of CNS involvement than other solid organ transplants. Primary CNS involvement is serious complication with a 3-year survival rate of approximately 9% (2). Case A 41-year old female with a history of Trisomy 21 and Type 1 Diabetes Mellitus, is status post Pancreas re-transplant 4 months prior. She presented to an outpatient clinic appointment with a 7 day history of decreased appetite, nausea, and occasional emesis. She also reported a 3 day history of a continuous headache, vertigo and unsteady gait. She reported compliance with all of her anti-rejection medications and was tolerating oral hydration. History The patient underwent Pancreas transplant in 2004 and suffered refractory antibody-mediated rejection which resulted in allograft loss. She became highly sensitized after her first transplant with a Panel Reactive Antibody (PRA) of 100%. She underwent re-transplant in February of 2016. She was Epstein-Barr Virus IgG positive prior to transplant. Her postoperative course was complicated by a rash on her face and hands 3 months after transplant. A biopsy revealed lichenoid graft-versus-host disease. Despite this, in the months following her re-transplant, her allograft synthetic function remained excellent. Physical Examination During a routine clinic follow up, the patient was found to be hypotensive with a blood pressure of 86/53 mmHg. Her pupils were equal and reactive. There was a bilateral upper extremity tremor noted. No cranial nerve defects noted. She was afebrile with a temperature of 37C. During her neurologic evaluation on admission, she was noted to have nystagmus; mild dysmetria in the right upper extremity; and spasticity with increased tone of the left lower extremity. She required the assistance of a walker due to her new-onset instability. Laboratory / Radiologic Findings The patient's Hemoglobin was stable, yet low due to chronic anemia at 10...
    This eLearning portal is powered by:
    This eLearning portal is powered by MULTIEPORTAL
Anonymous User Privacy Preferences

Strictly Necessary Cookies (Always Active)

MULTILEARNING platforms and tools hereinafter referred as “MLG SOFTWARE” are provided to you as pure educational platforms/services requiring cookies to operate. In the case of the MLG SOFTWARE, cookies are essential for the Platform to function properly for the provision of education. If these cookies are disabled, a large subset of the functionality provided by the Platform will either be unavailable or cease to work as expected. The MLG SOFTWARE do not capture non-essential activities such as menu items and listings you click on or pages viewed.


Performance Cookies

Performance cookies are used to analyse how visitors use a website in order to provide a better user experience.


Save Settings